MAUDE Adverse Event Report: ARTHREX, INC. K-LESS T-ROPE W/DRV, SYN REPR, SS; WASHER, BOLT, NUT

ARTHREX, INC. K-LESS T-ROPE W/DRV, SYN REPR, SS; WASHER, BOLT, NUT
Model Number K-LESS T-ROPE W/DRV, SYN REPR, SS
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 04/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 04/07/2025, a sales representative reported via email that an ar-8973l-38-130 arthrex fibulock nail, 3.8 x 130 mm left, had broken at the proximal syndesmotic tightrope hole.The patient had a post-operative break in the fibular nail, requiring its removal during an ankle fracture procedure on (b)(6) 2025.The broken fragments were successfully retrieved.No further information was provided.Additional information received on 5/21/2025: on (b)(6) 2025, an orif ankle surgery was performed utilizing ar-8973l-38-130 arthrex fibulock nail, an ar-8973ds fibulock implant system, an ar-8827-16 low profile screw, an ar-8827-18 low profile screw, two ar-8925ss syndesmosis tightrope xp, and an ar-8934bcst-2 double loaded suturetape s-tak assy.Following the surgery, it was determined that the fibular nail had broken, requiring an additional procedure to stabilize the fracture.Following the surgery, it was determined that the fibular nail had broken, requiring an additional procedure to stabilize the fracture.The revision surgery took place approximately two weeks after the initial procedure.During the revision, the broken fibular nail was removed and replaced with an arthrex ttc nail to complete the repair.Additional information was received on 06/11/2025: a roh/ttc nail revision surgery was performed two weeks after the initial ankle fracture procedure.During the revision procedure, the ar-8973ds fibulock implant system, ar-8827-16 low profile screw, ar-8827-18 low profile screw, and (qty.(b)(4)) of an ar-8925ss syndesmosis tightrope xp were removed as well as the broken ar-8973l-38-130 arthrex fibulock nail.The ar-8934bcst-2 3.0 double loaded suturetape s-tak assy remained in the patient.The same surgeon performed both procedures, and both procedures were performed in different facilities.Additional information was received on 06/26/2025: the original date of the ankle fracture procedure was (b)(6) 2025, and the roh/ttc revision was done on (b)(6) 2025.No issues were identified with the explanted devices, other than the broken ar-8973l-38-130 arthrex fibulock nail.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Additional information was received on 07/08/2025: the ar-8973ds fibulock implant system had the end cap in the kit inserted into the fibulock nail during the initial procedure.During the roh/ttc revision, the end cap was removed before the extraction of the broken fibular nail.The end cap from the ar-8973ds fibulock implant system did not break during the procedure.
 
Event or Problem Description
Additional information was received on 07/08/2025: the ar-8973ds fibulock implant system had the end cap in the kit inserted into the fibulock nail during the initial procedure.During the roh/ttc revision, the end cap was removed before the extraction of the broken fibular nail.The end cap from the ar-8973ds fibulock implant system did not break during the procedure.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, d6b, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.
 
Event or Problem Description
Additional information was received on 08/15/2025: the ar-8973l-38-130 arthrex fibulock nail broke after the surgery, not during it.There is no specific timeline for when the breakage occurred, except that it happened between the two surgical dates: the original ankle fracture procedure on (b)(6) 2025 and the roh/ttc revision on (b)(6) 2025.The implant is believed to have fractured due to patient non-compliance.The nature of the breakage involved a fracture at the tightrope hole, as shown in the attached image.It was confirmed that the ttc nail was statically implanted through the calcaneus, talus, and tibia, not the fibula as previously reported.

Brand Name
K-LESS T-ROPE W/DRV, SYN REPR, SS
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22439255
Report Number1220246-2025-02769
Device Sequence Number4631815
Product Code HTN
UDI-Device Identifier00888867281615
UDI-Public00888867281615
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K043248
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberK-LESS T-ROPE W/DRV, SYN REPR, SS
Device Catalogue NumberAR-8925SS
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/08/2025
08/15/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/05/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown